Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT
Sep 20, 2003

In the late 1980s and early 1990s, AZT was given to (AIDS) patients at 1500mg dosage. Patients died quickly, normally within 6 weeks. 94 of AIDS deaths have occurred since people started using AZT in 1987. More people died taking AZT in 1993 alone than died in the first six years of AIDS.

Why haven't we seen a class-action lawsuit against Glaxo-Wellcome (the manufacturer of AZT) and those doctors (who knew the outcome of the initial AZT trials) who administered it?

Response from Dr. Pierone

We haven't we seen this class-action suit because we simply don't have enough lawyers in the U.S. to take on the additional work. If we took legal education seriously in this country and could get the government to embark on a program of "Manhatten Project" dimensions to rapidly increase the numbers of attorneys then we would stand a fighting chance.

But alas, our meager supply of personal injury lawyers are seriously underpaid, overworked and hopelessly outnumbered. This means that the evil pharmaceutical companies and their physician henchman will likely never be brought to justice.



Previous
Spreading the Good News
Next
Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement